MAUDE Adverse Event Report: ARTHROCARE CORP. BEVEL 45 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. BEVEL 45 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC2430-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery a spark jumped from the tip of the device, at the same time the screen of the anesthesia monitor turned off.
 
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned as an mdr for evaluation.There was no relationship found between the device and the reported incident.The visual inspection shows extensive electrode wear with contamination/discoloration and scratch/scuff marks on the spacer and cap.There are no manufacturing abnormalities visually observed with the returned device.Upon functional evaluation the device was plugged in to a good known q2 controller (p/n 28168-59) and was activated in a saline solution at default and maximum settings.Plasma at the tip of the wand was produced on the remaining electrodes.No manufacturing abnormalities nor the electrical short issue could be verified.The complaint was not verified but found the damaged electrode and the root cause could be determined to be expected wear/tear.

Brand Name
BEVEL 45 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7512998
Report Number3006524618-2018-00246
Device Sequence Number1224585
Product Code GEI
UDI-Device Identifier00817470004540
UDI-Public(01)00817470004540(17)201010(10)2007187
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model NumberAC2430-01
Device Catalogue NumberAC2430-01
Device Lot Number2007187
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1